Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2005, 1:08 PM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 82 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 1:08 PM CDT (18:08 UTC)
- Expired
- Jul 23, 2005, 2:30 PM CDT
- In force
- 82 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Adams County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:24 PM CDT | TSTM WND GST 63 | 5 Wsw Warrens, WI | |
| Jul 23, 1:31 PM CDT | TSTM WND DMG | 5 S Finley, WI | TREES DOWN. |
| Jul 23, 1:41 PM CDT | TSTM WND GST 70 | 2 W New Rome, WI | |
| Jul 23, 1:44 PM CDT | TSTM WND DMG | 2 E New Rome, WI | TREES DOWN IN ROME AND NEAR HIGHWAY 21. |
| Jul 23, 1:55 PM CDT | TSTM WND DMG | 5 S Friendship, WI | TREES AND POWER LINES DOWN ALONG HIGHWAY 13. |
| Jul 23, 1:55 PM CDT | TSTM WND DMG | Big Flats, WI | 2 FOOT DIAMETER...50 FOOT PINE SNAPPED HALF WAY UP. |
| Jul 23, 2:05 PM CDT | TSTM WND GST 58 | 2 N Mauston, WI | MEASURED |
| Jul 23, 2:05 PM CDT | TSTM WND GST 70 | 2 N Petenwell Dam, WI | |
| Jul 23, 2:05 PM CDT | TSTM WND GST 70 | Monroe Center, WI | |
| Jul 23, 2:10 PM CDT | TSTM WND GST 61 | Castle Rock, WI | INTERSECTION OF COUNTY ROADS Z AND F NEAR CASTLE ROCK PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 23, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 231807
SVRARX
WIC001-057-081-231930-
/O.NEW.KARX.SV.W.0065.050723T1808Z-050723T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
108 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JUNEAU COUNTY IN CENTRAL WISCONSIN
ADAMS COUNTY IN CENTRAL WISCONSIN
MONROE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 230 PM CDT
* AT 108 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND TORNADO LIKE WIND
DAMAGE EXTENDING FROM 14 MILES NORTHWEST OF MEDFORD TO 12 MILES
NORTHWEST OF SPARTA. THE SEVERE THUNDERSTORMS WERE MOVING SOUTHEAST
AT 55 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
THE NORTH FLOWAGE AND COUNTY ROADS I AND I I AROUND 115 PM CDT...
I 94 EXIT 135 AND JELLYSTONE PARK NEAR WARRENS AROUND 120 PM CDT...
FORT MC COY AND KIRBY AROUND 125 PM CDT...
MATHER AND MEADOW VALLEY AROUND 130 PM CDT...
FINLEY AND TOMAH AROUND 135 PM CDT...
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND TORNADO LIKE WIND DAMAGE WITH WINDS IN EXCESS OF 80 MPH.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4416 9029 4415 9061 4415 9069 4414 9078
4411 9095 4392 9060 4378 9015 4375 8988
4374 8960 4397 8960 4424 8962 4425 9017
4507 8961
$$
THOMPSON10 follow-up statements
000
WWUS53 KARX 231820
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
119 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 110 PM CDT...SPOTTERS REPORTED WIND GUSTS MEASURED AT 52 MPH AT
FOUR CORNERS.
AT 118 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING TORNADO LIKE WIND DAMAGE WITH WINDS IN
EXCESS OF 80 MPH AND PENNY SIZE HAIL EXTENDING FROM 11 MILES NORTH OF
MEDFORD TO 8 MILES NORTH OF SPARTA. THE SEVERE STORMS WERE MOVING
SOUTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
FINLEY AND MATHER AROUND 125 PM CDT...
NEW MINER AND OAKDALE AROUND 130 PM CDT...
MONROE CENTER AND NEW ROME AROUND 135 PM CDT...
HUSTLER AND NECEDAH AROUND 140 PM CDT...
ARKDALE AND NEW LISBON AROUND 145 PM CDT...
THIS IS A DANGEROUS SITUATION...AS WINDS OF 80 MPH OR HIGHER CAN BE
EXPECTED. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW
ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9029 4415 9061 4415 9069 4414 9078
4411 9095 4392 9060 4378 9015 4375 8988
4374 8960 4397 8960 4424 8962 4425 9017
4507 8961
$$
THOMPSON000
WWUS53 KARX 231828
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
126 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
126 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 122 PM CDT...LOCAL LAW ENFORCEMENT REPORTED ESTIMATED 60 MPH WIND
GUSTS AT SPARTA. AT 124 PM CDT...A 63 MPH WIND GUST WAS MEASURED 5
MILES SOUTHWEST OF WARRENS.
AT 126 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 TO 70 MPH
AND PENNY SIZE HAIL EXTENDING FROM 16 MILES EAST OF MEDFORD TO 5
MILES EAST OF SPARTA. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 60
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HUSTLER AND MONROE CENTER AROUND 135 PM CDT...
ARKDALE AND GLENDALE AROUND 140 PM CDT...
FRIENDSHIP AND MAUSTON AROUND 145 PM CDT...
LEMONWEIR AND WHITE CREEK AROUND 150 PM CDT...
GRAND MARSH AND LYNDON STATION AROUND 155 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9029 4415 9061 4415 9069 4414 9078
4385 9086 4380 9056 4375 9017 4368 8984
4368 8961 4397 8960 4424 8962 4425 9017
4474 8983 4507 8961
$$
THOMPSON000
WWUS53 KARX 231833
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
133 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND
PENNY SIZE HAIL EXTENDING FROM 18 MILES NORTHWEST OF WAUSAU TO 11
MILES SOUTHWEST OF TOMAH. THE SEVERE STORMS WERE MOVING SOUTHEAST AT
60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HUSTLER AND KENDALL AROUND 140 PM CDT...
ARKDALE AND GLENDALE AROUND 145 PM CDT...
FRIENDSHIP AND MAUSTON AROUND 150 PM CDT...
GRAND MARSH AND LEMONWEIR AROUND 155 PM CDT...
LYNDON STATION AND I 90 94 EXIT 78 AROUND 200 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9029 4415 9061 4415 9069 4414 9078
4385 9086 4380 9056 4375 9017 4368 8984
4368 8961 4397 8960 4424 8962 4425 9017
4474 8983 4507 8961
$$
THOMPSON000
WWUS53 KARX 231839
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
139 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
139 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 139 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND
PENNY SIZE HAIL EXTENDING FROM 7 MILES NORTHWEST OF WAUSAU TO 11
MILES SOUTH OF TOMAH. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 60
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
ARKDALE AND GLENDALE AROUND 145 PM CDT...
ELROY AND FRIENDSHIP AROUND 150 PM CDT...
GRAND MARSH AND LEMONWEIR AROUND 155 PM CDT...
LYNDON STATION AND I 90 94 EXIT 78 AROUND 200 PM CDT...
PLAINVILLE AND ARROWHEAD RESORT CAMPGROUND AROUND 205 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9029 4415 9056 4404 9068 4394 9076
4385 9083 4379 9057 4373 9030 4366 9016
4365 8983 4365 8961 4397 8960 4423 8960
4425 9017 4425 9020 4420 9026
$$
THOMPSON000
WWUS53 KARX 231845
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
145 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 131 PM CDT...SPOTTERS REPORTED TREES DOWN 5 SOUTH OF
FINLEY...WHICH IS IN THE NEDEDAH WILDLIFE REFUGE AREA. AT 141 PM
CDT...THE PUBLIC REPORTED ESTIMATED 70 MPH WINDS 2 MILES WEST OF NEW
ROME.
AT 143 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY
SIZE HAIL EXTENDING FROM 11 MILES SOUTH OF STEVENS POINT TO 11 MILES
SOUTH OF TOMAH. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
ELROY AND FRIENDSHIP AROUND 150 PM CDT...
LEMONWEIR AND WHITE CREEK AROUND 155 PM CDT...
GRAND MARSH AND BASS HOLLOW REC AREA AROUND 200 PM CDT...
LYNDON STATION AND PLAINVILLE AROUND 205 PM CDT...
STAND ROCK CAMPGROUND AND RIVER BAY CAMPGROUND AROUND 210 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9029 4415 9056 4404 9068 4394 9076
4385 9083 4379 9057 4373 9030 4366 9016
4365 8983 4365 8961 4397 8960 4423 8960
4425 9017 4425 9020 4420 9026
$$
THOMPSON000
WWUS53 KARX 231856
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
155 PM CDT SAT JUL 23 2005
WIC001-057-081-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-MONROE WI-
155 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MONROE...ADAMS AND JUNEAU COUNTIES...
AT 155 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH
AND PENNY SIZE HAIL EXTENDING FROM 15 MILES EAST OF WAUSAU TO 14
MILES SOUTHWEST OF MAUSTON. THE SEVERE STORMS WERE MOVING SOUTHEAST
AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
LEMONWEIR AND WHITE CREEK AROUND 200 PM CDT...
GRAND MARSH AND I 90 94 EXIT 78 AROUND 205 PM CDT...
LYNDON STATION AND PLAINVILLE AROUND 210 PM CDT...
STAND ROCK CAMPGROUND AND RIVER BAY CAMPGROUND AROUND 215 PM CDT...
BIG SPRING AROUND 220 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4416 9031 4413 9034 4401 9038 4388 9045
4382 9051 4379 9053 4373 9032 4365 9027
4365 9012 4365 8985 4365 8960 4397 8960
4424 8960 4425 9019 4425 9022 4420 9027
$$
THOMPSON000
WWUS53 KARX 231904
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 PM CDT SAT JUL 23 2005
WIC081-231912-
/O.CAN.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
MONROE WI-
202 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN
CANCELLED...
IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN CANCELLED.
LAT...LON 4418 9028 4415 9029 4412 9029 4406 9030
4395 9029 4385 9030 4374 9031 4365 9031
4365 9012 4365 8985 4365 8960 4397 8960
4424 8960 4425 9019 4425 9022 4420 9027
$$
WIC001-057-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-
203 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR ADAMS AND JUNEAU COUNTIES...
AT 202 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED WINDS OF 60
TO 70 MPH AND PENNY SIZE HAIL EXTENDING FROM 23 MILES SOUTH OF
ANTIGO TO 12 MILES SOUTHWEST OF MAUSTON. THE SEVERE STORMS WERE
MOVING SOUTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
LYNDON STATION AND PLAINVILLE AROUND 210 PM CDT...
BIG SPRING AND STAND ROCK CAMPGROUND AROUND 215 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4418 9028 4415 9029 4412 9029 4406 9030
4395 9029 4385 9030 4374 9031 4365 9031
4365 9012 4365 8985 4365 8960 4397 8960
4424 8960 4425 9019 4425 9022 4420 9027
$$
THOMPSON000
WWUS53 KARX 231908
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 PM CDT SAT JUL 23 2005
WIC081-231917-
/O.CAN.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
MONROE WI-
207 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN
CANCELLED...
IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN CANCELLED.
LAT...LON 4392 9016 4390 9017 4386 9020 4382 9024
4378 9026 4376 9027 4374 9028 4365 9031
4365 9012 4365 8985 4365 8960 4397 8960
4424 8960 4424 9001 4408 9008 4397 9013
$$
WIC001-057-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-
208 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR ADAMS AND JUNEAU COUNTIES...
AT 144 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TREES DOWN IN
ROME...WHICH IS IN THE NORTHERN PART OF ADAMS COUNTY.
AT 208 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND
PENNY SIZE HAIL EXTENDING FROM 25 MILES SOUTH OF ANTIGO TO 10 MILES
NORTHWEST OF REEDSBURG. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 60
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
BIG SPRING AND STAND ROCK CAMPGROUND AROUND 215 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4392 9016 4390 9017 4386 9020 4382 9024
4378 9026 4376 9027 4374 9028 4365 9031
4365 9012 4365 8985 4365 8960 4397 8960
4424 8960 4424 9001 4408 9008 4397 9013
$$
THOMPSON000
WWUS53 KARX 231918
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 PM CDT SAT JUL 23 2005
WIC081-231925-
/O.CAN.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
MONROE WI-
218 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN
CANCELLED...
IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN CANCELLED.
LAT...LON 4386 9008 4381 9012 4377 9013 4374 9015
4372 9017 4370 9019 4368 9021 4366 9022
4365 9011 4365 8985 4365 8960 4397 8960
4424 8960 4417 8988 4400 9000 4389 9007
$$
WIC001-057-231930-
/O.CON.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-
218 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR ADAMS AND JUNEAU COUNTIES...
AT 205 PM CDT...AMATEUR RADIO OPERATORS REPORTED WINDS ESTIMATED AT
60 TO 70 MPH AT LAKE PETENWELL. AT 210 PM CDT...A MEASURED WIND GUST
OF 61 MPH WAS REPORTED BY AMATEUR RADIO OPERATORS NEAR CASTLE ROCK
PARK.
AT 218 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND
PENNY SIZE HAIL EXTENDING FROM 25 MILES SOUTH OF ANTIGO TO 9 MILES
NORTHWEST OF REEDSBURG. THE SEVERE STORMS WERE MOVING SOUTHEAST AT
60 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
BIG SPRING AROUND 220 PM CDT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4386 9008 4381 9012 4377 9013 4374 9015
4372 9017 4370 9019 4368 9021 4366 9022
4365 9011 4365 8985 4365 8960 4397 8960
4424 8960 4417 8988 4400 9000 4389 9007
$$
THOMPSON000
WWUS53 KARX 231930
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT SAT JUL 23 2005
WIC001-057-231938-
/O.EXP.KARX.SV.W.0065.000000T0000Z-050723T1930Z/
ADAMS WI-JUNEAU WI-
230 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND JUNEAU COUNTIES HAS
EXPIRED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND JUNEAU
COUNTIES HAS EXPIRED.
LAT...LON 4386 9008 4381 9012 4377 9013 4374 9015
4372 9017 4370 9019 4368 9021 4366 9022
4365 9011 4365 8985 4365 8960 4397 8960
4424 8960 4417 8988 4400 9000 4389 9007
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 AM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, Jul 23, 3:53 AM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT SAT JUL 23 2005 .SHORT TERM...THROUGH MONDAY MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH MUCH OF THE PERIOD. SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF DEVELOPING LOW PRESSURE OVER NORTHEAST WYOMING. WARM FRONT EXTENDS EAST/SOUTHEAST INTO WESTERN IOWA AND THEN BECOMES MORE DIFFUSE OVER NORTHWEST MISSOURI. A FEW SHOWERS WERE DEVELOPING NORTH OF THE 850 MB WARM FRONT OVER SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. 00Z MODELS PRESENT VERY DIFFERENT SOLUTIONS FOR TODAY. THE GFS HAS BEEN THE MOST CONSISTENT AND AT THIS TIME IS THE PREFERRED SOLUTION. THE SHORT WAVE TROUGH CURRENTLY OVER THE HIGH PLAINS WILL MOVE EAST ALONG THE CANADIAN BORDER TODAY AND TONIGHT IN THE ZONAL FLOW ALOFT. SURFACE LOW IS EXPECTED TO TRANSLATE EAST AS WELL AND BE OVER EASTERN MINNESOTA OR WESTERN WISCONSIN BY LATE TONIGHT. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE FORECAST AREA THIS AFTERNOON AND THEN HALT ITS NORTHWARD ADVANCE OVERNIGHT. SHOWERS AND STORMS CURRENTLY OVER THE AREA DEVELOPING IN RESPONSE TO THE LOW LEVEL MOISTURE TRANSPORT INTO THE 850 MB WARM FRONT AND THE RESULTING ISENTROPIC LIFT. AS THE SHORT WAVE TROUGH AND SURFACE MOVE EAST TODAY AND TONIGHT...THE BEST WARM AIR ADVECTION WILL LIFT SLOWLY NORTH AND EAST INTO NORTHERN AND EASTERN WISCONSIN. IN RESPONSE...THE GFS SHOWS THE AREA OF 5 TO 6 UBAR/S OF UPGLIDE ON THE 310K ISENTROPIC SURFACE ALSO SHIFTING SLOWLY NORTH AND EAST. WITH MUCH OF THE FORECAST AREA EXPECTED TO REMAIN NORTH OF THE WARM FRONT TODAY...THE ISENTROPIC FORCING WILL CONTINUE TO IMPACT THE AREA AND GENERATE CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS. DEBRIS CLOUDS FROM CONVECTIVE COMPLEX OVER THE DAKOTAS HAVE ALSO BEEN SPREADING INTO THE AREA AND THICKENING...SO TREND IS FOR LESS SUNSHINE THAN PREVIOUS FORECAST AND AS A RESULT LOWER TEMPERATURES. THE BEST ISENTROPIC UPGLIDE SHIFTS OUT OF THE AREA TONIGHT...BUT COULD CONTINUE ACROSS THE NORTH AND EAST AND DID CONTINUE CHANCE POPS ACROSS THIS AREA THROUGH THE NIGHT. THE SURFACE LOW GOES PAST SUNDAY ALLOWING THE WEAK COLD FRONT TO COME THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON. NO SHORT WAVE TROUGHS ARE EXPECTED TO BE OVER THE REGION TO PROVIDE ANY DYNAMICAL FORCING AS THE FRONT COMES THROUGH AND WITH SURFACE BASED CINS OF 100 J/KG OVER MUCH OF THE AREA...MAINTAINED THE DRY FORECAST FOR SUNDAY. DESPITE THE PASSAGE OF THE FRONT...TEMPERATURES AT 850 MB ONLY COOL 1-2C DURING THE DAY ON WEAK NORTHWEST WINDS. SO WITH MORE SUNSHINE...TEMPERATURES SUNDAY EXPECTED TO BE WARMER THAN TODAY. THE FRONT IS THEN EXPECTED TO BECOME STATIONARY JUST SOUTH OF THE FORECAST AREA SUNDAY NIGHT. THE UPPER LEVEL RIDGE WILL SINK JUST FAR ENOUGH SOUTH TO ALLOW THE SHORT WAVE TROUGHS EMBEDDED IN THE ZONAL FLOW TO AFFECT THE UPPER MIDWEST. ONE OF THESE SHORT WAVE TROUGHS WILL MOVE ALONG THE BAROCLINIC ZONE SUNDAY NIGHT AND INTERACT WITH THE LOW LEVEL MOISTURE TRANSPORT TO DEVELOP CONVECTION NORTH OF THE STALLED FRONTAL BOUNDARY. THIS ACTIVITY EXPECTED TO MOVE ACROSS THE FORECAST AREA AND RAISED POPS FROM PREVIOUS FORECAST FOR SUNDAY NIGHT INTO MONDAY MORNING. IF CURRENT MODEL TRENDS CONTINUE...THESE WILL HAVE TO BE RAISED MORE WITH LATER SHIFTS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE GFS SUGGESTS ANOTHER MCS WILL DEVELOP NORTH OF THE STALLED FRONT MONDAY NIGHT AND MOVE ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. THE FRONT THEN GETS PUSHED SOUTH OF THE AREA AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. RAISED POPS FOR MONDAY NIGHT TO AGREE WITH WITH LATEST MODEL TRENDS AND SURROUNDING OFFICES. ALSO LOWERED TEMPERATURES ACROSS THE SOUTH FOR TUESDAY WITH PLENTY OF CLOUD COVER AND RAIN EXPECTED IN THE MORNING. REMAINDER OF THE CURRENT FORECAST LOOKS OK AND NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
Hazardous weather outlook, Jul 23, 9:15 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 915 AM CDT SAT JUL 23 2005 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-240900- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA...MAINLY THIS MORNING. THE MAIN THREAT FROM ANY THUNDERSTORMS TODAY WOULD BE LARGE HAIL. ONCE THE WARM FRONT MOVES THROUGH THE AREA...WARM TEMPERATURES ALOFT SHOULD CAP THE AIRMASS AND LIMIT THUNDERSTORM POTENTIAL THIS AFTERNOON INTO TONIGHT. BEHIND THE WARM FRONT...HEAT INDICES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS PORTIONS OF NORTHEAST IOWA. PROLONGED EXPOSURE TO THIS HEAT COULD CAUSE PHYSICAL PROBLEMS...SUCH AS HEAT EXHAUSTION. A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND LATE TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-WIZ017-029-032>034-041>044-240900- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA- 915 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS CENTRAL AND EASTERN MINNESOTA THIS MORNING...PUSHING INTO NORTHERN WISCONSIN BY NOON. THIS CLUSTER OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD MAINLY EFFECT AREAS NORTH OF A WABASHA TO BLACK RIVER FALLS LINE... EXITING EAST OF THE AREA EARLY IN THE AFTERNOON. MEANWHILE...A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIRMASS BEING LIFTED OVER THE FRONT WILL LIKELY TRIGGER MORE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER THREATS WOULD AGAIN BE DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA THEN LATE TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE FRONT...THERE IS THE POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT. HOWEVER...THE WARM TEMPERATURES ALOFT MAY KEEP THE AIRMASS CAPPED AND LIMIT THE THUNDERSTORM POTENTIAL. SHOULD ANY THUNDERSTORMS DEVELOP...THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL DROP SOUTH OF THE AREA SUNDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. HEAT INDICES ON SUNDAY ARE AGAIN EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE ACROSS THE SOUTH PARTS OF THE AREA AND IN THE RIVER VALLEYS. THE FRONTAL BOUNDARY IS EXPECTED TO WAVER BACK AND FORTH ACROSS IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT THROUGH MONDAY NIGHT...TRIGGERING MORE THUNDERSTORMS. THE EXACT DETAILS ON THE TIMING AND AREAL COVERAGE OF STORMS SUNDAY NIGHT THROUGH MONDAY NIGHT REMAIN UNCERTAIN AT THIS TIME. HOWEVER...SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTER GROUPS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RRS
In the hours before
Special weather statement, Jul 23, 10:19 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1019 AM CDT SAT JUL 23 2005 MNZ079-086>088-WIZ017-029-032>034-041>044-232100- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 663 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST MINNESOTA DODGE OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN WEST CENTRAL WISCONSIN BUFFALO JACKSON LA CROSSE MONROE TREMPEALEAU THIS INCLUDES THE CITIES OF...DODGE CENTER...FRANKLIN... GLENDALE...INDEPENDENCE...LA CROSSE...MAUSTON...MEDFORD... NEILLSVILLE...ONALASKA...ROCHESTER...WABASHA AND WINONA.
Local storm report, Jul 23, 12:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1216 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST NELSON 44.42N 92.00W
07/23/2005 78 MPH BUFFALO WI FIRE DEPT/RESCUE
MEASURED WIND GUST. BOATS BLOWN OVER ON LAKE PEPIN.
&&
SCHRECKLocal storm report, Jul 23, 12:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1236 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG OSSEO 44.58N 91.22W
07/23/2005 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TREE BLOCKING ROAD IN OSSEO.
1215 PM TSTM WND DMG ELEVA 44.58N 91.47W
07/23/2005 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
SCHRECKLocal storm report, Jul 23, 12:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST 3 W NEILLSVILLE 44.56N 90.65W
07/23/2005 55 MPH CLARK WI AMATEUR RADIO
&&
SCHRECKThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:45 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 30 min |
| Jul 23, 11:48 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Jul 23, 12:17 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Taylor | 73 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.